What amount of Xanax are you taking? also how long have you been taking the Xanax and how often? It can take up to 45 min.. shoot I would even say an hour to really kick in too. try to relax. do you know what you are having anxiety about? Or just anxious in general?
It is likely too soon for the zoloft side effects to occur. Zoloft is a med taken long term (likely minimum 6 months use). Anxiety is unpredictable, so it can be a number of factors that triggered you this morning. Even thinking about your anxiety can make you more worried, so it can be a difficult problem to deal with.
Is this your first anti-anx or anti-dep med? How old are you?
Birdie 0907 no this is not my 1st time on anxiety/depression meds. I took paxil for a few years but it didn't work for me. I'm 33 years old. Yes I have to admit I was a little anxious about taking zoloft.
Anxiety860 I have been using Xanax for a few years at a very low does .25mg.
I only take it when I start feeling a panic attack coming on. They have been more frequent I guess because I have classes n working.
Ahh when I first started zoloft for anxiety I was super anxious about it. You may be experiencing some side effects right away but then again it might just be your anxiety making you feel like youre having side effects. Jitteryness is one of hw more ones I think. I know I felt very jittery and restless when I first started. I still have a bit of jitteryness but it tolerable. Give the meds a good month or so to work. Trust me its worth it. Good luck. Message me any time if you ever just wanna talk. c:
Most likely it is a side effect. That "jittery", "drank too much coffee" feeling is the most commonly reported side effect of Zoloft. It's not unusual at all for a person to start experiencing side effects after the first dose.
The good news is, the side effects will start to improve after about a week or two, as you adjust to the medication. Taking the Xanax as directed should help minimize those side effects.
Just try to hang in there, and as hard as it may be, try not to spend a lot of time thinking about how you feel. That will make you remain hyper focused on how you feel, and will likely make you feel worse.
Keep us updated!
Thank you both! I did call my Dr n she wants me to take it in the morning. If I still feel juttery after a week then we will cut the dose in half. I will definitely get you all updated.
Thank you for the encouragement:)
Question I'm 105 lbs and 5ft 6in. Do you think 50 mg may be too much for me?
Hello my name is frank, and I have suffered anxiety for a while(yrs) let me tell you something........ you need to do what I did and what I have been doing,RESEARCH..Zoloft is an ssri and it takes a while to build into your system... Xanax is a anxiolytic and it usually takes 30 min to get in your blood stream...50mg of Zoloft is a relatively low dose you need to give the meds a chance to work.... diet..exercise,meditation yoga.and avoid caffeine and alcohol.. avoid processed foods.do breathing exercises 3/to 5 a day.....and if you have a chance read....hope and help for your nerves by dr. Claire Weekes(amazon) like I mentioned..do RESEARCH.Anxiety is an illness of the way we think.i truly wish you the best and you are not ALONE..always consult with your dr. but you can tk a little more Xanax.(CONSULT WITH YOUR DR.) Frank........
I thought the same thing about the whole with and height issue as far as dosage goes and it doesnt really matter because it affects your brain. I'm 5'4 and like 95 pounds and also take 50mg. Its my bff now and idk what I would've done without it. Dont give up on it right away because it just may be the one for you like it was for me. Hang in there and stay positive.
50mg is a pretty standard starting dose, although I personally feel that it's best to start out a bit lower, and slowly work your way up to the initial goal dose. I feel that that approach really helps to minimize the severity of side effects. The only downfall is that it takes a little longer to start seeing noticeable improvements. Patience is definitely a plus during the adjustment phase. Realistically, one has to give a new med a few months to fairly assess how it's going to work. Most times a person will start feeling better before, but to FULLY assess its effectiveness, it takes time.
I just recently restarted Zoloft myself, and I started out at 25mg, and each week, I went up 25mg until I got to 75mg. My goal dose was 100mg. When I got to the 75mg, I waited two weeks before I adjusted my dose to 100mg, just because I was starting to get into the higher dose brackets. I did very well doing it that way. I experienced the jittery/wired sensations after I first started the Zoloft the first day (I take mine at bedtime), and it started improving after about 5 days or so. It was annoying but tolerable. With each dosage increase, the jittery feeling was less severe and definitely didn't last nearly as long, maybe about 2 days, but it was present for sure.
I really did well with that kind of taper up plan, so that's definitely something for you to consider if you feel the side effects are just a bit too much. Keep in close contact with your doctor. You may be fine with the 50mg dose, especially because you also have the PRN Xanax as well.
I will tell you something that helped me during that initial adjustment phase was basically throwing myself into tasks (ie housework, cleaning out a closet, etc). The jittery feeling actually was less noticeable and I kind of used it to my benefit. Also, staying occupied with "busy work" left me less time to sit around and talk to myself..."how do I feel? I'm shaky and jittery, I wonder if I'll do okay on the Zoloft?" If I had allowed myself more time to ruminate, I would have had those kinds of thoughts going round and round in my brain. The jitters were the worst for me first thing in the morning, without a doubt, so I basically spent my mornings being a busy busy bee and by lunchtime, I felt much better. I would actually get wiped out by then most days and would lie down to take a short nap. If you have the ability to do that, it would be great. The afternoons and evenings were much better for me as far as the side effects went, and surprisingly, they didn't affect my sleep too much.
Keep in touch, let us know how you're making out. Just remember that often times you have a feel a little worse before you'll feel better with these medications. The side effects are short lived. It's just a matter of enduring them for a week or two, tops. Most people will notice that they will start to ease up even before that.
Hang in there!
Thank you! I'm so glad that I found this website. It is so nice to have people to talk too that understand. Besides my mom other people think I'm doing it for attention or I can just snap out of it. Again thank you for all your advice:)
You likely won't get much help from people who do not have anxiety, unless they are familiar with it. You can't blame them for not understanding.
Also, people at work will only have interest in it as gossip material so I avoided discussing it with them when I had this problem years ago.
Thank you Birdie0907 for referring me to this page.
I've also been dealing with similar side effects.
My doctor prescribed me Zoloft 25 mg and Trazodone 50 mg for sleep.
This is my 6th day taking it and today and yesterday I've been feeling this restlessness in me. It feels like energy is just churning in my stomach and I could literally run 10 miles in 1 hour. I went to the gym today so I could take advantage of the energy and to deplete it.
I take it in the morning and around 5th-6th 'peak' hour the restlessness hits me. My psychiatrist and pharmacist told me to try taking the zoloft and trazodone together at 8pm so I'd pass out by 10pm. And maybe the trazodone could help balance out the restlessness.
Is this normal? Should I continue to wait it out? Let it settle in?
Hi, there! I'm sorry you're going through this.
Nursegirl6572 is awesome. She speaks truth re: anxiety & zoloft. I'm on day 100ish on my zoloft journey. I'm about 5'4", 110lbs, and my dr started me at 12.5. I've slowly tapered up to 50mg. over the course of several weeks, similar to what Nursegirl described. I also take xanax.
I know it's tough when we're trying to feel better, but you can do this. Distraction distraction distraction! Get up and go for a walk, clean your house, dance it out, call a friend, do something to interrupt your brain from focusing on the anxiety. Be kind to yourself - do stuff that feels good. I watch cartoons and comedies, take nice hot showers, splurge on my favorite drink (ginger ale!), that type of thing.
I also have found this forum to be an amazing resource & support system. Keep coming with your questions and concerns. Let us know how you're doing!
I have been on Zoloft 75mg for 3 months and klonopin .25 daily. I totally understand the jittery caffeine feeling. I have tried to stop the klonopin recently reduced to .125 mg and the jittery feeling worse but I managed. Then 3 days before my period the feeling became much worse. I called md and he upped the Zoloft to 100 which I started yesterday. He told me to resume the .25 of klonopin. MD does not think it is klonopin but anxiety that has not resolved. I hate taking the klonopin read too many horror stories about stopping LOL. Do you think this jittery feeling will get better with the increase? I have never had anxiety or depression until 3 months ago other then some postpartum which resolved quickly. MD thinks hormonal? since periods are slightly off too. This has been a horrible experience so any advice would be great